Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 10, 2007, 7:46 PM EDT for Duplin County, North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 7:46 PM EDT (23:46 UTC)
- Expired
- Aug 10, 2007, 8:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Duplin County, NC
The radar
The Morehead City radar (KMHX), 94 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:52 PM EDT | TSTM WND GST 60 | Kenansville, NC | |
| Aug 10, 8:05 PM EDT | TSTM WND GST 60 | Beulaville, NC | TREE LIMBS DOWN IN YARD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 1:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2847 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMHX 102346
SVRMHX
NCC061-110045-
/O.NEW.KMHX.SV.W.0080.070810T2346Z-070811T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
746 PM EDT FRI AUG 10 2007
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF WALLACE...
* UNTIL 845 PM EDT
* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM POTTERS HILL TO ROSE HILL...OR ALONG A LINE EXTENDING FROM 19
MILES SOUTHWEST OF KINSTON TO 9 MILES SOUTH OF WARSAW...AND MOVING
SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POTTERS HILL AND BEULAVILLE BY 755 PM EDT...
WALLACE BY 800 PM EDT...
CHINQUAPIN BY 805 PM EDT...
CYPRESS CREEK BY 820 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3484 7818 3488 7816 3491 7816 3511 7776
3503 7776 3497 7768 3488 7767 3479 7767
3472 7771 3470 7794
TIME...MOT...LOC 2346Z 305DEG 30KT 3502 7774 3487 7805
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:30 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 10, 3:30 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT FRI AUG 10 2007
.SYNOPSIS...
A COLDFRONT WILL MOVE ACROSS THE REGION TONIGHT AND STALL SOUTH OF
THE REGION SATURDAY. HIGH PRESSURE WILL BUILD BEHIND THE FRONT INTO
THE EARLY PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LINE OF TSTMS FIRING OVER NORTHEAST NORTH CAROLINA INTO THE NORTHERN
PIEDMONT AND PROGRESSING TOWARD OUR CWA. WITH CAPE VALUES UPWARDS
OF 4000 J/KG...ANTICIPATE STORMS WILL QUICKLY STRENGTHEN WITH WIND
DAMAGE BEING THE PRIMARY THREAT. OUTSIDE OF RAIN AREAS...ANOTHER
WARM AND MUGGY NIGHT WITH MINS WITHIN A FEW DEGREES OF 80.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
ENOUGH MOISTURE AND INSTABILITY PRESENT FOR A DECENT CHANCE OF
SHOWERS/TSTMS THRU MUCH OF THE DAY ON SATURDAY. MAX TEMPS ON
SATURDAY WITH BE SEVERAL DEGREES COOLER THAN RECENT DAYS RANGING
FROM 85 TO 90. DRIER AIR FINALLY FILTERS IN BY SATURDAY NIGHT INTO
MONDAY WITH DEWPOINTS DOWN INTO THE MIDDLE AND UPPER 60S. A FEW
SPOTS WILL SEE MIN TEMPS INTO THE UPPER 6OS BY MONDAY MORNING.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
UPPER TROF MOVES OFF THE EAST COAST WITH UPPER HIGH BUILDING TO
OUR SOUTH THRU THE MIDDLE OF NEXT WEEK. UPPER FLOW BECOMES ZONAL
WHICH WILL RESULT IN NEAR NORMAL TEMPERATURES FOR MOST OF NEXT
WEEK. A MID-LEVEL SHORTWAVE WILL LEAD TO AN INCREASED CHANCE OF
SHOWERS/TSTMS BY FRIDAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
WIDESPREAD MVFR VSBYS IN HAZE WILL PERSIST THROUGH THE REMAINDER
OF THE AFTERNOON HOURS. SCT SHRA/TS EXPECTED TO DEVELOP BETWEEN
21-01Z WESTERN TERMINALS 23-03Z EASTERN TERMINALS AHEAD OF AN
APPROACHING COLD FRONT. CLUSTERS/LINES OF SHRA AND STRONG TSRA
EXPECTED THIS EVENING WITH WIDESPREAD MVFR CIGS/VSBYS AND AREAS OF
IFR IN AND AROUND CONVECTION. THE COLD FRONT WILL MOVE ACROSS THE
WESTERN TERMINALS BETWEEN 09-12Z AND BETWEEN 12-15Z OVER EASTERN
TERMINALS. MVFR/LCL IFR VSBYS IN FOG POSSIBLE EARLY SAT MORNING
BEHIND FRONT THEN VFR EXPECTED THE REMAINDER OF THE DAY WITH LIGHT
NE WINDS.
SCT CONVECTIVE ACTIVITY POSSIBLE SAT AFTERNOON PRIMARILY OVER THE
EASTERN TERMINALS. POSSIBLE MVFR CIGS/VSBYS SAT NIGHT AS NE FLOW
DEVELOPS ACROSS THE AREA. VFR EXPECTED TO PREVAIL SUN-TUE.
&&
.MARINE...
SOUTHWEST FLOW CONTINUES OVER THE AREA THIS AFTERNOON WITH WINDS IN
THE 15 TO 20 KT RANGE WITH THE EXCEPTION OF THE FAR NORTHERN WATERS
WHERE SPEEDS ARE AROUND 10 KT. SCA CONTINUES OVER CENTRAL AND
NORTHERN WATERS AS SEAS ARE NOW IN THE 5 TO 7 FT RANGE. HAVE TRIMMED
BACK THE SCA FOR THE PAMLICO SOUND AND FAR NORTHERN WATERS AS WINDS
OVER THIS AREA HAVE NOT YET MATERIALIZED. WILL NOW HAVE SCA FOR BOTH
THE PAMLICO AND FAR NORTHERN WATERS IN EFFECT FROM 01Z UNTIL 06Z
SAT. COLD FRONT TO MOVE SOUTH CROSS THE WATERS OVERNIGHT AND EARLY
SAT WITH THE FRONT EXPECTED TO CLEAR THE SOUTHERN WATERS BY 15Z SAT.
LINGERING HIGHER SEAS WILL RESULT IN CONTINUED SMALL CRAFT
CONDITIONS OVER SOUTHERN WATERS THROUGH 18Z AND CENTRAL WATERS UNTIL
00Z. WINDS AND SEAS DIMINISH ACROSS THE AREA SAT NIGHT AND SUN WITH
LIGHT NE FLOW DEVELOPING AS WEAK SFC HIGH PRES BUILDS IN FROM THE
NORTH.
CONTINUED LIGHT WINDS/SEAS MON THRU WED WITH WEAK PRES GRADIENT OVER
THE AREA.
&&
.RIP CURRENTS...COMBINATION OF HIGH ASTRONOMICAL TIDES...ONSHORE
FLOW AND RESIDUAL SWELL WILL RESULT IN A MODERATE THREAT OF RIP
CURRENTS ALL BEACHES ON SAT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR NCZ029-
044>047-079>081-090>095-098-103-104.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 2 AM EDT
SATURDAY FOR AMZ135-150.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT SATURDAY FOR AMZ156-158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CTC
AVIATION...JW
MARINE...JWHazardous weather outlook, Aug 10, 5:55 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 555 AM EDT FRI AUG 10 2007 NCZ029-044>047-079>081-090>094-098-103-104-111000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 555 AM EDT FRI AUG 10 2007 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT LATE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS THE MOST LIKELY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ095-111000- CARTERET- 555 AM EDT FRI AUG 10 2007 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THERE IS A MODERATE THREAT OF RIP CURRENTS SOUTH OF CAPE LOOKOUT TODAY. THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT LATE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS THE MOST LIKELY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 10, 5:27 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
527 PM EDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 5 NW GREENVILLE 35.65N 77.44W
08/10/2007 PITT NC COUNTY OFFICIAL
NUMEROUS TREES DOWN IN BELVOIR AREA
&&
CQUELLSpecial weather statement, Aug 10, 6:01 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 601 PM EDT FRI AUG 10 2007 NCZ079-102300- GREENE- 601 PM EDT FRI AUG 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT GREENE COUNTY UNTIL 700 PM EDT... AT 601 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER CENTRAL GREENE COUNTY...OR ABOUT 10 MILES NORTH OF LA GRANGE...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOOKERTON AT 620 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE SNOW HILL...JASON...SHINE...ARBA AND CASTORIA. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 11
Local storm report, Aug 10, 6:11 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
611 PM EDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST NEW BERN 35.12N 77.08W
08/10/2007 M62 MPH CRAVEN NC TRAINED SPOTTER
&&
CTCLocal storm report, Aug 10, 6:14 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
614 PM EDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 5 E SNOW HILL 35.45N 77.59W
08/10/2007 GREENE NC PUBLIC
NUMEROUS TREES DOWN AND SMALL HAIL
&&
CQUELLLocal storm report, Aug 10, 6:41 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
641 PM EDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG KINSTON 35.28N 77.59W
08/10/2007 LENOIR NC COUNTY OFFICIAL
TREES DOWN THROUGHOUT LENOIR COUNTY BEGINNING AT 6 PM.
&&
CTCSpecial weather statement, Aug 10, 7:15 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 715 PM EDT FRI AUG 10 2007 NCZ090>093-095-098-110030- DUPLIN-LENOIR-JONES-CRAVEN-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE 715 PM EDT FRI AUG 10 2007 ...STRONG THUNDERSTORMS TO AFFECT THE SOUTHERN COASTAL AREAS... A CLUSTER OF STRONG THUNDERSTORMS...PRODUCING HEAVY RAINFALL...WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING WILL MOVE SLOWLY SOUTH OVER DUPLIN...LENIOR...JONES...CRAVEN...CARTERET AND ONSLOW COUNTIES THROUGH 830 PM. DUE TO THE EXCESSIVE LIGHTNING ASSOCIATED WITH THESE THUNDERSTORMS...OUTDOOR ACTIVITIES SHOULD BE MOVED INDOORS UNTIL THE THUNDERSTORMS PASS. MOTORISTS SHOULD BE ALERT FOR STANDING WATER ON ROADWAYS. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:58 PM EDT | Special Marine Warning | MHX | 47 min | |
| Aug 10, 12:53 AM EDT | Marine Weather Statement | MHX | 37 min | |
| Aug 10, 1:36 AM EDT | Marine Weather Statement | MHX | 54 min | |
| Aug 10, 3:18 AM EDT | Marine Weather Statement | MHX | 57 min | |
| Aug 10, 4:20 AM EDT | Special Marine Warning | MHX | 55 min | |
| Aug 10, 5:06 AM EDT | Marine Weather Statement | MHX | 54 min | |
| Aug 10, 5:17 AM EDT | Marine Weather Statement | MHX | 58 min | |
| Aug 10, 6:12 AM EDT | Marine Weather Statement | MHX | 63 min | |
| Aug 10, 6:15 AM EDT | Marine Weather Statement | MHX | 45 min | |
| Aug 10, 7:16 AM EDT | Marine Weather Statement | MHX | 59 min | |
| Aug 10, 3:35 PM EDT | Special Marine Warning | MHX | 85 min | |
| Aug 10, 4:15 PM EDT | Severe Thunderstorm Warning | MHX | Martin | 60 min |
| Aug 10, 4:43 PM EDT | Severe Thunderstorm Warning | MHX | Pitt | 62 min |
| Aug 10, 4:58 PM EDT | Marine Weather Statement | MHX | 62 min | |
| Aug 10, 5:06 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 54 min |
| Aug 10, 5:15 PM EDT | Severe Thunderstorm Warning | MHX | Greene | 45 min |
| Aug 10, 5:28 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Lenoir | 62 min |
| Aug 10, 5:46 PM EDT | Special Marine Warning | MHX | 59 min | |
| Aug 10, 5:53 PM EDT | Tornado Warning | MHX | Dare | 37 min |
| Aug 10, 6:07 PM EDT | Severe Thunderstorm Warning | MHX | Pamlico | 53 min |
| Aug 10, 6:09 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 66 min |
| Aug 10, 6:21 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 54 min |
| Aug 10, 6:32 PM EDT | Severe Thunderstorm Warning | MHX | Jones | 43 min |
| Aug 10, 6:39 PM EDT | Special Marine Warning | MHX | 96 min | |
| Aug 10, 7:14 PM EDT | Marine Weather Statement | MHX | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.